Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 536, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 14, 2021, 11:45 PM CDT for 5 counties in Oklahoma. It was in force for 45 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2021, 11:45 PM CDT (04:45 UTC)
- Expired
- Oct 15, 2021, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 43 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 11:55 PM CDT | TSTM WND GST 60 | 5 Nne Tuttle, OK | |
| Oct 15, 12:00 AM CDT | TSTM WND GST 65 | 3 S Mustang, OK | |
| Oct 15, 12:00 AM CDT | HAIL 1 | 1 Sw Mustang, OK | |
| Oct 15, 12:03 AM CDT | HAIL 1.25 | 1 E Mustang, OK | |
| Oct 15, 12:05 AM CDT | HAIL 2 | 2 E Mustang, OK | WINDOWS BROKEN BY WIND DRIVEN HAIL, POSSIBLY UP TO TENNIS BALL SIZE. |
| Oct 15, 12:10 AM CDT | TSTM WND GST 68 | 6 E Mustang, OK | |
| Oct 15, 12:13 AM CDT | TSTM WND DMG | 6 E Mustang, OK | DAMAGE TO HANGER AT WILL ROGERS AIRPORT. |
| Oct 15, 12:13 AM CDT | TSTM WND GST 70 | 6 E Mustang, OK | |
| Oct 15, 12:15 AM CDT | TSTM WND DMG | 4 Sw Oklahoma City, OK | DELAYED REPORT. THE MOST CONCENTRATED AREA OF DAMAGE EXTENDS FROM THE WEST SIDE OF WILL ROGERS WORLD AIRPORT TO THE 2100-2800 BLOCK OF S. WESTERN AVE. THIS INCLUDES POWER POLES, POWER LINES, TREES, AND SIGNS BLOWN DOWN. SOME STRUCTURAL DAMAGE WITH WINDOWS BLOW |
| Oct 15, 12:15 AM CDT | TSTM WND DMG | 7 E Mustang, OK | POWER POLE DOWN. |
| Oct 15, 12:20 AM CDT | TSTM WND DMG | 4 W Valley Brook, OK | WINDOWS DESTROYED AND ROOF REMOVED FROM BUILDING, FOUND 100YDS AWAY. |
| Oct 15, 12:20 AM CDT | HAIL 1.75 | 4 Wsw Valley Brook, OK | |
| Oct 15, 12:25 AM CDT | TSTM WND GST 65 | Valley Brook, OK | WITH ONE-INCH HAIL. |
| Oct 15, 12:26 AM CDT | HAIL 1.75 | Valley Brook, OK | WITH EST 65 MPH GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
751
WUUS54 KOUN 150445
SVROUN
OKC017-027-051-087-109-150530-
/O.NEW.KOUN.SV.W.0536.211015T0445Z-211015T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1145 PM CDT Thu Oct 14 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Grady County in central Oklahoma...
Southwestern Oklahoma County in central Oklahoma...
Northwestern Cleveland County in central Oklahoma...
Southeastern Canadian County in central Oklahoma...
Northwestern McClain County in central Oklahoma...
* Until 1230 AM CDT.
* At 1145 PM CDT, a severe thunderstorm was located 5 miles northwest
of Tuttle, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southwestern Oklahoma City, Moore, Newcastle, Yukon, Bethany,
Mustang, Warr Acres, The Village, Tuttle, Nichols Hills, Union
City, Minco, Valley Brook and Woodlawn Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9791 3540 9797 3561 9754 3532 9745
TIME...MOT...LOC 0445Z 245DEG 25KT 3535 9784
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
302 follow-up statements
782
WWUS54 KOUN 150449
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1149 PM CDT Thu Oct 14 2021
OKC017-027-051-087-109-150530-
/O.CON.KOUN.SV.W.0536.000000T0000Z-211015T0530Z/
Grady OK-Oklahoma OK-Cleveland OK-Canadian OK-McClain OK-
1149 PM CDT Thu Oct 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN GRADY...SOUTHWESTERN OKLAHOMA...NORTHWESTERN
CLEVELAND...SOUTHEASTERN CANADIAN AND NORTHWESTERN MCCLAIN
COUNTIES...
At 1149 PM CDT, a severe thunderstorm was located over southwestern
Oklahoma City, or 4 miles northwest of Tuttle, moving northeast at 30
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Southwestern Oklahoma City, Moore, Newcastle, Yukon, Bethany,
Mustang, Warr Acres, The Village, Tuttle, Nichols Hills, Union City,
Minco, Valley Brook and Woodlawn Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9791 3540 9797 3561 9754 3532 9745
TIME...MOT...LOC 0449Z 245DEG 25KT 3536 9781
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30553
WWUS54 KOUN 150503
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1203 AM CDT Fri Oct 15 2021
OKC017-027-051-087-109-150530-
/O.CON.KOUN.SV.W.0536.000000T0000Z-211015T0530Z/
Grady OK-Oklahoma OK-Cleveland OK-Canadian OK-McClain OK-
1203 AM CDT Fri Oct 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN GRADY...SOUTHWESTERN OKLAHOMA...NORTHWESTERN
CLEVELAND...SOUTHEASTERN CANADIAN AND NORTHWESTERN MCCLAIN
COUNTIES...
At 1203 AM CDT, a severe thunderstorm was located near Mustang,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Broadcast media.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southwestern Oklahoma City, Moore, Newcastle, Yukon, Bethany,
Mustang, Warr Acres, The Village, Tuttle, Nichols Hills, Valley Brook
and Woodlawn Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3525 9780 3544 9789 3561 9754 3532 9745
TIME...MOT...LOC 0503Z 248DEG 26KT 3539 9767
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 5:38 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Oct 14, 5:38 PM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 538 PM CDT Thu Oct 14 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Friday) Issued at 222 PM CDT Thu Oct 14 2021 Currently, there is a surface low centered over Harper County with a dryline extending southwest to near Erick, with another weak surface low near Childress. The previous quasi-stationary front has since lifted northward into southern Kansas. Showers and thunderstorms will likely develop over west-central Oklahoma late evening (around 04Z) as the cold front progresses into northwest Oklahoma and as the low heads eastward from Childress towards Vernon. With mostly elevated instability, large hail up to the size of half dollars are the main threat. The 18Z HRRR suggests weak surface instability on the order of 500 J/kg, and marginal 0-1km shear of 15-20 kts. Therefore, confidence is low on the tornado threat. Scattered storms will grow upscale into a line along the front and progress across central Oklahoma overnight (06-08Z). Locally heavy rainfall may also lead to flash flooding, mainly across east-central Oklahoma. Tomorrow, clouds are expected to diminish from west to east, with gusty north winds and highs in the 60s for most areas. Showers/storms are expected to exit by mid-morning. Thompson && .LONG TERM... (Friday night through next Wednesday) Issued at 324 PM CDT Thu Oct 14 2021 The mid-level trough axis and the cold front will be moving away from the area by 00Z/16 and precipitation will be well east of the area. And this is the beginning of a period of dry weather and near or below normal temperatures for the next few days. Mid-level ridging will move into and hang out over the area through the weekend. The mid-level ridge will finally move to our east early next week. A mid-level trough is expected to move from western Oklahoma into the central/northern Plains, and the main forcing with this currently looks to remain northwest of the area, although there is some potential for shortwaves to move in from the west or southwest that may give at least low precipitation potential early/mid week. && .AVIATION... (00Z TAFS) Issued at 532 PM CDT Thu Oct 14 2021 Some residual MVFR ceilings across north central Oklahoma may linger through the evening. Othewise, expect to see redevelopment of MVFR ceilings most other locations this evening outside of CSM/WWR. To go along with this, storms development is anticipated around 02-03Z across western Oklahoma, which will then translate east and northeast ahead of a cold front. Storms expected to impact OKC/OUN/SWO/PNC. This activity will move by with slow clearing of lower clouds Friday morning. Behind the front south winds will shift to the north and then increase mainly after sunrise into the mid-morning hours. Gusts of 25 to over 30kts likely. && .UPPER AIR... Issued at 532 PM CDT Thu Oct 14 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 62 42 68 / 70 10 0 0 Hobart OK 50 67 39 72 / 70 0 0 0 Wichita Falls TX 55 68 42 71 / 10 0 0 0 Gage OK 44 63 36 71 / 10 0 0 0 Ponca City OK 51 63 38 68 / 50 20 0 0 Durant OK 63 70 45 71 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....26 AVIATION...30
Hazardous weather outlook, Oct 14, 7:45 PM CDT, 4 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 745 PM CDT Thu Oct 14 2021 OKZ004>048-050>052-TXZ083>090-160045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 745 PM CDT Thu Oct 14 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few strong to marginally severe thunderstorms are possible tonight across parts of Oklahoma. Scattered thunderstorms are expected to develop later this evening across portions of western Oklahoma. These storms will then move east and northeast and are expected to move through the I-35 corridor of central Oklahoma around midnight before moving into eastern Oklahoma during the early morning hours. The strongest storms will be capable of producing hail to the size of half dollars and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .No hazardous weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 14, 10:42 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Norman OK
1042 PM CDT Thu Oct 14 2021
OKZ023-024-027-150415-
Grady OK-Canadian OK-Caddo OK-
1042 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northwestern Grady,
central Caddo and southwestern Canadian Counties through 1115 PM
CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Gracemont, another strong storm was 3 miles west of
Lookeba moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Hinton, Union City, Minco, Binger, Calumet, Gracemont,
Lookeba, Cogar, Albert and Cedar Lake.
This includes Interstate 40 near mile marker 105, and between mile
markers 107 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3512 9833 3541 9854 3562 9809 3524 9784
TIME...MOT...LOC 0341Z 242DEG 30KT 3525 9826
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special weather statement, Oct 14, 11:04 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
1104 PM CDT Thu Oct 14 2021
OKZ035-038-150430-
Kiowa OK-Comanche OK-
1104 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northwestern
Comanche and northeastern Kiowa Counties through 1130 PM CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooperton, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roosevelt, Cooperton and northwestern Wichita Mountains Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3480 9903 3498 9902 3506 9863 3478 9865
TIME...MOT...LOC 0404Z 268DEG 29KT 3490 9893
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30Special weather statement, Oct 14, 11:17 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
1117 PM CDT Thu Oct 14 2021
OKZ023-024-027-150445-
Grady OK-Canadian OK-Caddo OK-
1117 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northwestern Grady,
east central Caddo and south central Canadian Counties through 1145
PM CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Cogar, moving northeast at 30 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tuttle, Union City, Minco and Cogar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3519 9813 3534 9818 3550 9787 3525 9781
TIME...MOT...LOC 0416Z 245DEG 25KT 3529 9806
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Oct 14, 11:04 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 14, 11:17 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Oct 15, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 48 min |
| Oct 15, 12:33 AM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Oct 15, 12:43 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 15, 12:46 AM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Oct 15, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| Oct 15, 1:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| Oct 15, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie, Seminole | 51 min |
| Oct 15, 2:30 AM CDT | Special Weather Statement | OUN | Seminole | 45 min |
| Oct 15, 3:13 AM CDT | Special Weather Statement | OUN | Hughes | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.